MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804M
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the distal atraumatic tip was fractured approximately 82.5 cm from the hub.The tape was detach on the packaging card and the packing mandrel was loose inside the sterile pouch with the fractured atraumatic tip on it.The complaint did not involve device functionality, therefore, no functional testing was performed.Conclusions: evaluation of the returned neuron max revealed a fractured atraumatic tip.The packaging mandrel was returned inside the opened sterile pouch detached from the packaging card.If the mandrel is unsecured from the packaging card during retraction of the neuron max, it may pull into the packaging tube.This may cause the distal atraumatic tip of the neuron max to become pinned between the packaging mandrel and the packaging tube.If the neuron max is retracted against this resistance, the distal tip will likely become fractured.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the physician noticed the distal tip of the neuron max 6f 088 long sheath (neuron max) was broken upon removal from the packaging.The damage to the neuron max was found prior to use and, therefore, the neuron max was not used in the procedure.The procedure was completed using a new neuron max.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7916615
Report Number3005168196-2018-01887
Device Sequence Number13667112
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Catalogue NumberPNML6F088804M
Device Lot NumberF80321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005